Contact

Get Help Now

WI IL IA

Could Your Compulsive Behavior Be Caused by Your Parkinson’s Medication?


You didn’t hesitate when your doctor suggested that you take a dopamine receptor agonist to manage your Parkinson’s symptoms. The medication could help you stay mobile and independent longer than you would be able to be without medication. Specifically, it could help reduce stiffness and slowness. However, a new study published in JAMA Internal Medicine found that there could be a significant risk of compulsive behavior associated with this type of medication.

What Are the Risks?

According to the Wall Street Journal, the study looked 2.7 million medication side effects that were reported to the FDA between 2003 and 2012. Researchers found that 1,580 of these side effects involved impulse control and that 710 of the side effects involving impulse control were identified with dopamine receptor agonists. Additionally, researchers found that side effects involving impulse control behaviors was 277 times higher with dopamine receptor agonists than with other central nervous system medications, and as many as one in seven patients who take dopamine receptor agonists could suffer psychological side effects.

What Should You Do If You’ve Been Hurt?

Compulsive behavior hurts. Whether that behavior involves gambling, sex, or other potentially harmful behavior that you cannot stop, your life can be ruined. If your behavior changed after taking Parkinson’s medication and you are concerned that your gambling losses, sexual addiction, or other behavior was caused by your medication, then it is important to discuss your concerns with your doctor and with a pharmaceutical class action lawyer. You may be able to recover for what has happened to you, but first you need to take action. Please start a live chat with us today if you would like more information.

 

Jason F. Abraham
Managing Partner, Hupy and Abraham
Be the first to comment!
Post a Comment